Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Child having URTI. Treated with antibiotics, nebulization, nasal decongestants. Worried about side effects. Suggestions?

hi doctor, my grandchild,16 months, has terrible urti and is being treated with antibiotics, nebulized, nasal decongestant , for 3 days.Cough and congestion being acute Dr prescribed omnacortil 5ml on 4th day. Am worried about its devastating sideeffect as such confused what shd we do about prednosolone sodium phosphate solution. Kindly help. Baby is distressed.
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

We normally advise prednisolone when we think in terms of bronchial asthma to be the cause of cough.

We treat with this drug for a short duration only for a period varying between 3 to 5 days. So there will be no significant side effects. Long term therapy is associated with significant side effects.

Since in a case of bronchial asthma the advantages out weigh the disadvantages we start such therapy.

If it is a case of upper respiratory infection steroids are not indicated. Steroids are in fact contraindicated in URTI

Hope this helps.
Take care
Answered: Thu, 21 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor